Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/1510
Title: Subband adaptive regularization method for removing blocking effect
Authors: Hong, Sung-wai
Chan, Yuk-hee
Siu, Wan-chi
Subjects: Computer simulation
Digital filters
Image coding
Image compression
Performance
Spurious signal noise
Standards
Issue Date: 1995
Publisher: IEEE
Source: International Conference on Image Processing : proceedings : October 23-26, 1995, Washington, D.C., v. 2, p. 523-526.
Abstract: This paper presents two new approaches to remove blocking effect in low-bit rate transform coded images by using subband decomposition/reconstruction technique. They are designed to act as a supplementary post-processing step of the JPEG standard. Both approaches make use of the noise characteristic of each subband to bound the maximum tolerable error and the smoothness of the restored images in restoring subband images with regularization. One of them will also utilize the spatial activity of the restoring images to tighten the bounds. Computer simulations showed that the new adaptive objective functions could achieve a better restoration performance in terms of both subjective and objective measures than did other conventional objective functions.
Rights: © 1995 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holder.
Type: Conference Paper
URI: http://hdl.handle.net/10397/1510
ISBN: 0-8186-7310-9
Appears in Collections:EE Conference Papers & Presentations

Files in This Item:
File Description SizeFormat 
Subband adaptive regularization_95.pdf843.1 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.